Algebraic & Geometric Topology

On some adjunctions in equivariant stable homotopy theory

Po Hu, Igor Kriz, and Petr Somberg

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We investigate certain adjunctions in derived categories of equivariant spectra, including a right adjoint to fixed points, a right adjoint to pullback by an isometry of universes, and a chain of two right adjoints to geometric fixed points. This leads to a variety of interesting other adjunctions, including a chain of six (sometimes seven) adjoints involving the restriction functor to a subgroup of a finite group on equivariant spectra indexed over the trivial universe.

Article information

Algebr. Geom. Topol., Volume 18, Number 4 (2018), 2419-2442.

Received: 9 July 2017
Revised: 18 January 2018
Accepted: 24 February 2018
First available in Project Euclid: 3 May 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55P91: Equivariant homotopy theory [See also 19L47] 55P92: Relations between equivariant and nonequivariant homotopy theory 55N91: Equivariant homology and cohomology [See also 19L47]
Secondary: 18A40: Adjoint functors (universal constructions, reflective subcategories, Kan extensions, etc.)

equivariant cohomology adjoint functor


Hu, Po; Kriz, Igor; Somberg, Petr. On some adjunctions in equivariant stable homotopy theory. Algebr. Geom. Topol. 18 (2018), no. 4, 2419--2442. doi:10.2140/agt.2018.18.2419.

Export citation


  • P Balmer, I Dell'Ambrogio, B Sanders, Grothendieck–Neeman duality and the Wirthmüller isomorphism, Compos. Math. 152 (2016) 1740–1776
  • P Balmer, B Sanders, The spectrum of the equivariant stable homotopy category of a finite group, Invent. Math. 208 (2017) 283–326
  • A D Elmendorf, I Kriz, M A Mandell, J P May, Rings, modules, and algebras in stable homotopy theory, Math. Surveys Monogr. 47, Amer. Math. Soc., Providence, RI (1997)
  • H Fausk, P Hu, J P May, Isomorphisms between left and right adjoints, Theory Appl. Categ. 11 (2003) 107–131
  • J P C Greenlees, J P May, Generalized Tate cohomology, Mem. Amer. Math. Soc. 543, Amer. Math. Soc., Providence, RI (1995)
  • M A Hill, M J Hopkins, D C Ravenel, On the nonexistence of elements of Kervaire invariant one, Ann. of Math. 184 (2016) 1–262
  • P Hu, I Kriz, Real-oriented homotopy theory and an analogue of the Adams–Novikov spectral sequence, Topology 40 (2001) 317–399
  • P Hu, I Kriz, P Somberg, Derived representation theory and stable homotopy categorification of $\mathrm{sl}_k$, preprint (2016) Available at \setbox0\makeatletter\@url {\unhbox0
  • L G Lewis, Jr, J P May, M Steinberger, J E McClure, Equivariant stable homotopy theory, Lecture Notes in Math. 1213, Springer (1986)
  • R J Milgram, The homology of symmetric products, Trans. Amer. Math. Soc. 138 (1969) 251–265
  • M Nakaoka, Cohomology mod $p$ of the $p$–fold symmetric products of spheres, J. Math. Soc. Japan 9 (1957) 417–427
  • B Sanders, The compactness locus of a geometric functor and the formal construction of the Adams isomorphism, preprint (2016)